Tohoku Mathematical Journal

Jacobi fields and the stability of minimal foliations of arbitrary codimension

Krzysztof Andrzejewski

Full-text: Open access

Abstract

In this article, we investigate the stability of leaves of minimal foliations of arbitrary codimension. We also study relations between Jacobi fields and vector fields which preserve a foliation, and we apply these results to Killing fields.

Article information

Source
Tohoku Math. J. (2), Volume 62, Number 3 (2010), 393-400.

Dates
First available in Project Euclid: 15 October 2010

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1287148619

Digital Object Identifier
doi:10.2748/tmj/1287148619

Mathematical Reviews number (MathSciNet)
MR2742016

Zentralblatt MATH identifier
1204.53020

Subjects
Primary: 53C12: Foliations (differential geometric aspects) [See also 57R30, 57R32]
Secondary: 53C42: Immersions (minimal, prescribed curvature, tight, etc.) [See also 49Q05, 49Q10, 53A10, 57R40, 57R42]

Keywords
Minimal foliations mean curvature Jacobi field Killing field

Citation

Andrzejewski, Krzysztof. Jacobi fields and the stability of minimal foliations of arbitrary codimension. Tohoku Math. J. (2) 62 (2010), no. 3, 393--400. doi:10.2748/tmj/1287148619. https://projecteuclid.org/euclid.tmj/1287148619


Export citation

References

  • K. Andrzejewski and P. G. Walczak, Extrinsic curvatures of distributions of arbitrary codimension, J. Geom. Phys. 60 (2010), 708--713.
  • R. Harvey and H. B. Lawson, Calibrated foliations, Amer. J. Math. 104 (1982), 607--633.
  • Y. Lee and M. Wang, A stability criterion for nonparametric minimal submanifolds, Manuscripta Math. 112 (2003), 161--169.
  • G. Li and I. Salavessa, Bernstein-Heinz-Chern results in calibrated manifolds, Rev. Mat. Iberoam. 26 (2010), 651--692.
  • G. Oshikiri, Jacobi fields and the stability of leaves of codimension-one minimal folitions, Tohoku. Math. J. 34 (1982), 417--424.
  • G. Oshikiri, Totally geodesic foliations and Killing fields, II, Tohoku. Math. J. 38 (1986), 351--356.
  • G. Oshikiri, On fundamental formulas of foliations, Ann. Rep. Fac. Educ., Iwate Univ. 59 (1999), 67--81.
  • J. Simons, Minimal varieties in Riemannian manifolds, Ann. of Math. 88 (1968), 62--105.